MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751561
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the probe aspirated but failed to cut the vitreous during vitrectomy surgery.The surgery was completed after replacing with another pack.There was no harm to patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened probe was received with a tip protector, in a pouch, for the report.The sample was visually inspected and found to be non-conforming with orange/brown foreign material on the port face and the port orientation non-conforming and facing the wrong way.The sample was then functionally tested for actuation and cut.The sample was found to be non-conforming for actuation.The cut functionality of the probe was unable to be tested due to the actuation failure.The probe sample was disassembled and the components inspected.No/minimal wear was observed on the inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks were observed at a couple locations along the inner cutter.The sample was retested for actuation with the probe driver and was able to actuate.The initial actuation test failed due to an interference within the probe and once the interference (needle assembly) was removed the probe was able to actuate.The needle holder and retainer were then disassembled and components inspected.All components were observed to be conforming.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag indicates that the product was processed and released according to the product¿s acceptance criteria.The complaint evaluation indicates that the probe had an actuation failure.The cut functionality of the probe was unable to be tested due to the actuation failure.The exact root cause for the actuation failure cannot be determined from the evaluation performed.The evaluation also indicated that the needle port orientation was non-conforming.The cause of the non-conforming port orientation is due to the port positioning process during the probe manufacturing process.A non-conformance investigation was initiated in order to investigate the root cause of the non-conforming needle port orientation.The exact root cause of the actuation failure could not be determined, therefore, no specific action with regard to this complaint was taken by the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16974248
Report Number1644019-2023-00595
Device Sequence Number14066718
Product Code LRO
UDI-Device Identifier00380657515615
UDI-Public00380657515615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number8065751561
Device Lot Number14F7FC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date09/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown